Alert archive / Montana / Wind Chill Advisories in 2005
Wind Chill Advisory 2, NWS Great Falls, MT
NWS Great Falls, MT issued this wind chill advisory at Dec 7, 2005, 4:24 AM MST. It took effect at Dec 7, 2005, 6:00 PM MST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2005, 4:24 AM MST (11:24 UTC)
- In effect from
- Dec 7, 2005, 6:00 PM MST
- Expired
- Dec 8, 2005, 5:00 AM MST
- In force
- 11 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KTFX 071124 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 424 AM MST WED DEC 7 2005 MTZ009-048-071930- /O.NEW.KTFX.BS.Y.0001.051208T0100Z-051209T0000Z/ /O.NEW.KTFX.WC.Y.0002.051208T0100Z-051208T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 424 AM MST WED DEC 7 2005 ...BLOWING SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 5 PM MST THURSDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 5 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 5 PM MST THURSDAY. A WIND CHILL ADVISORY HAS ALSO BEEN ISSUED. THIS WIND CHILL ADVISORY IS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM MST THURSDAY. WEST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH WILL CAUSE AREAS OF BLOWING SNOW ESPECIALLY THROUGH FAVORED MOUNTAIN PASSES. VISIBILITIES WILL BE REDUCED WITH VALUES NEAR ONE-QUARTER OF A MILE AT TIMES. THE GUSTY WINDS IN COMBINATION WITH TEMPERATURES NEAR ZERO TO 10 DEGREES BELOW ZERO WILL CAUSE WIND CHILL READINGS OF 20 DEGREES BELOW ZERO TO 40 DEGREES BELOW ZERO. EXPOSED FLESH CAN FREEZE IN AS LITTLE AS 15 MINUTES AT THESE WIND CHILLS. A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
3 follow-up statements
000 WWUS45 KTFX 071926 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1226 PM MST WED DEC 7 2005 MTZ009-048-080600- /O.CON.KTFX.BS.Y.0001.051208T0100Z-051209T0000Z/ /O.CON.KTFX.WC.Y.0002.051208T0100Z-051208T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 1226 PM MST WED DEC 7 2005 ...BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 PM MST THURSDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM MST THURSDAY... A BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 PM MST THURSDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM MST THURSDAY. WEST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH WILL CAUSE AREAS OF BLOWING SNOW ESPECIALLY THROUGH FAVORED MOUNTAIN PASSES. VISIBILITIES WILL BE REDUCED WITH VALUES NEAR ONE-QUARTER OF A MILE AT TIMES. THE GUSTY WINDS IN COMBINATION WITH TEMPERATURES NEAR ZERO TO 10 DEGREES BELOW ZERO WILL CAUSE WIND CHILL READINGS OF 20 DEGREES BELOW ZERO TO 40 DEGREES BELOW ZERO. EXPOSED FLESH CAN FREEZE IN AS LITTLE AS 15 MINUTES AT THESE WIND CHILLS. A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
000 WWUS45 KTFX 080442 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 942 PM MST WED DEC 7 2005 MTZ009-048-081200- /O.CON.KTFX.BS.Y.0001.000000T0000Z-051209T0000Z/ /O.CON.KTFX.WC.Y.0002.000000T0000Z-051208T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 942 PM MST WED DEC 7 2005 ...BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... A BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY. WEST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH WILL CAUSE AREAS OF BLOWING SNOW ESPECIALLY THROUGH FAVORED MOUNTAIN PASSES. VISIBILITIES WILL BE REDUCED WITH VALUES NEAR ONE-QUARTER OF A MILE AT TIMES. THE GUSTY WINDS IN COMBINATION WITH TEMPERATURES NEAR ZERO TO 10 DEGREES BELOW ZERO WILL CAUSE WIND CHILL READINGS OF 20 DEGREES BELOW ZERO TO 40 DEGREES BELOW ZERO. EXPOSED FLESH CAN FREEZE IN AS LITTLE AS 15 MINUTES AT THESE WIND CHILLS. A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
000 WWUS45 KTFX 081203 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 503 AM MST THU DEC 8 2005 MTZ009-048-082015- /O.EXP.KTFX.WC.Y.0002.000000T0000Z-051208T1200Z/ /O.CON.KTFX.BS.Y.0001.000000T0000Z-051209T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 503 AM MST THU DEC 8 2005 ...WIND CHILL ADVISORY HAS EXPIRED... ...BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. A BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. WEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL CAUSE AREAS OF BLOWING SNOW ESPECIALLY THROUGH FAVORED MOUNTAIN PASSES. VISIBILITIES WILL BE REDUCED WITH VALUES NEAR ONE-QUARTER OF A MILE AT TIMES. A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this wind chill advisory went out at Dec 7, 3:42 AM MST, 42 minutes earlier.
Area forecast discussion, Dec 7, 3:42 AM MST, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 342 AM MST WED DEC 7 2005 UPDATED AVIATION DISCUSSION .DISCUSSION... TODAY THROUGH FRIDAY...LONG WAVE UPPER RIDGE WILL CONTINUE TO THE WEST OF THE FORECAST AREA WITH NW FLOW ALOFT OVER THE AREA. ONE SHORTWAVE WILL MOVE SOUTHEAST OVER THE FORECAST AREA THURSDAY. THERE WILL BE SOME MOISTURE WITH THIS SYSTEM BUT THE AIRMASS IS FORECAST TO BE STABLE. WAS NOT COMFORTABLE CONTINUING WITH THE ZERO POPS. HAVE ADDED A SMALL THREAT OF SNOW FOR THE ROCKY MOUNTAIN FRONT AND ALSO FOR THE MOUNTAINS OF CENTRAL MT. AIRMASS WILL DRY OUT THURSDAY NIGHT BEHIND THIS SHORTWAVE BUT THEN ANOTHER SHORTWAVE IS FORECAST FOR FRIDAY. THE MOISTURE WITH THIS SHORTWAVE SHOULD BE FARTHER EAST SO WILL CONTINUE WITH THE INHERITED DRY FORECAST. OTHERWISE GRADUAL WARMUP LOOKS ON TRACK WITH SW VALLEYS LAGGING BEHIND THE PLAINS WITH WARMING TEMPERATURES. REMOVED THE MENTION OF FOG FOR THIS MORNING AS TEMPERATURE-DEW POINT SPREADS ARE MOSTLY NEAR OR GREATER THAN 10 DEGREES F. AFTER LOOKING AT FORECAST WINDS AND WIND CHILLS HAVE DECIDED TO GO WITH A BLOWING SNOW AND WIND CHILL ADVISORY FOR THE ROCKY MOUNTAIN FRONT TONIGHT INTO THURSDAY. WINDS SHOULD INCREASE TONIGHT INTO THURSDAY AND WIND CHILLS SHOULD BE BELOW MINUS 20 DEGREES F. ADVISORY...AT LEAST THE BLOWING SNOW PORTION...MIGHT NEED TO BE EXTENDED INTO EARLY FRIDAY BUT FOR NOW WILL HAVE IT END LATE THURSDAY AFTERNOON. FRIDAY NIGHT THROUGH MONDAY NIGHT...A LONG WAVE RIDGE OF HIGH PRESSURE WILL RESIDE OVER THE WESTERN UNITED STATES THROUGH THE PERIOD. PARTLY CLOUDY SKIES AND DRY WEATHER WILL THEREFORE ENCOMPASS MOST OF THE FORECAST AREA. SHORT WAVE ENERGY WILL PASS CLOSE ENOUGH TO THE NORTH CENTRAL ZONES TO MAKE THEM SUSCEPTIBLE TO BACKDOOR COLD FRONTS. WILL KEEP TEMPERATURES SLIGHTLY COOLER OVER THE NORTH VERSUS THE REST OF CENTRAL MONTANA. OVERALL...TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL ACROSS THE PLAINS AS THE RIDGE BUILDS INTO THE REGION. PRESSURE GRADIENTS AT THE SURFACE WILL GENERALLY FAVOR DOWNSLOPE FLOW ACROSS THE PLAINS. THE DOWNSLOPE WINDS MAY BE STRONG ENOUGH FRIDAY NIGHT TO KEEP TEMPERATURES UP OVER PORTIONS OF THE PLAINS. TEMPERATURES ACROSS THE SOUTHWEST VALLEYS WILL BE A BIT BELOW NORMAL THROUGH THE PERIOD AS MORNING INVERSIONS STRUGGLE TO MIX OUT. SCHAUMANN MONDAY THROUGH TUESDAY...MODEL INCONSISTENCIES DURING THIS PERIOD CONTINUE TO COMPLICATE THE FORECAST. I LEANED TOWARD A COMPROMISE SOLUTION OF AN UPPER LEVEL RIDGE BUILDING OVER THE PACIFIC NORTHWEST AND WESTERN CANADA. LIMITED MOISTURE IN A NORTHWESTERLY UPPER AIR FLOW RESULTS IN PARTLY CLOUDY SKIES ACROSS THE CWA...WITH MOSTLY CLOUDY SKIES AND ISOLATED TO SCATTERED SNOW SHOWERS ALONG THE CONTINENTAL DIVIDE. DOWNSLOPE WINDS KEEP THE REMAINDER OF THE CWA MOSTLY DRY. STRONGER WINDS WILL KEEP TEMPERATURES A FEW DEGREES ABOVE SEASONAL AVERAGES ACROSS THE PLAINS...WHILE ELSEWHERE TEMPERATURES WILL BE A LITTLE BELOW SEASONAL AVERAGES. EK && .AVIATION... UPDATED 1042Z AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL PROVIDE THE AREA WITH CLEAR SKIES AND DRY WEATHER INTO EARLY THIS EVENING. SCATTERED HIGH CLOUDS WILL MOVE INTO THE REGION LATER TONIGHT. SURFACE WINDS WILL INCREASE OUT OF THE SOUTHWEST ACROSS THE PLAINS THIS AFTERNOON AND EVENING...BUT REMAIN LIGHT AND VARIABLE ACROSS THE SOUTHWEST VALLEYS. SCHAUMANN && .PRELIMINARY POINT TEMPS/POPS... GTF 13 5 26 14 / 0 0 10 10 CTB 4 -6 26 10 / 0 0 10 0 HLN 7 -10 10 2 / 0 0 10 10 BZN -2 -23 9 -12 / 0 0 0 10 WEY 0 -30 6 -18 / 0 0 0 10 DLN 2 -15 14 1 / 0 0 0 10 HVR 1 -10 22 8 / 0 0 10 0 LWT 9 -2 25 7 / 0 0 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... BLOWING SNOW ADVISORY FROM 6 PM THIS EVENING TO 5 PM MST THURSDAY FOR MTZ009-MTZ048. WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 5 AM MST THURSDAY FOR MTZ009-MTZ048. && SHORT TERM...BLANK LONG TERM...SCHAUMANN/KURDY AVIATION...SCHAUMANN WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Dec 6, 4:00 PM MST, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 400 PM MST TUE DEC 6 2005 MTZ008>015-044>055-071300- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 400 PM MST TUE DEC 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND SOUTHWEST MONTANA .DAY ONE...TODAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. NO WATCHES...WARNINGS...OR ADVISORIES CURRENTLY IN EFFECT .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 4:24 AM MST | Blowing Snow Advisory | TFX | 37 hr |
Nearby
Wind Chill Advisories in Montana, 2005Every wind chill advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.